MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number PCB00
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Capsular Bag Tear (2639)
Date of Event 03/26/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Telephone number: (b)(6).The intraocular lens (iol) was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc has been submitted.
 
Event or Problem Description
It was reported that the preloaded intraocular lens (iol) was removed and replaced from the left eye because the capsular bag was damaged when it was placed, since the lens was torn.A phacovitrectomy was performed.A three-piece iol was implanted as the replacement lens.No further information was provided.
 
Additional Manufacturer Narrative
Device evaluation: the complaint lens was received inside an alcon lens case.No complaint preloaded handpiece was received.Visual inspection under magnification revealed that the lens was returned cut, with a detached haptic, and torn on the optic body.No additional defects were observed after cleaning the lens.No complaint preloaded handpiece was received for evaluation.The complaint issue of torn iol was identified during product evaluation; however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.Therefore, there is no indication of a product deficiency or product malfunction.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key14189894
Report Number3012236936-2022-01084
Device Sequence Number19953566
Product Code HQL
UDI-Device Identifier05050474558281
UDI-Public(01)05050474558281(17)221013
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/13/2022
Device Model NumberPCB00
Device Catalogue NumberPCB0000210
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2022
Supplement Date Received by Manufacturer06/23/2022
Initial Report FDA Received Date04/22/2022
Supplement Report FDA Received Date07/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/13/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexMale